Alert archive / Pennsylvania / Flash Flood Watches in 2014
Flash Flood Watch 13, NWS State College, PA
NWS State College, PA issued this flash flood watch at Aug 2, 2014, 3:43 PM EDT for McKean County, Warren County, Pennsylvania. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2014, 3:43 PM EDT (19:43 UTC)
- Expired
- Aug 3, 2014, 3:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS State College, PA
- Flood severity
- None
Counties McKean County, PA, Warren County, PA
The radar
The State College radar (KCCX), 125 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138 WGUS61 KCTP 021943 FFACTP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 343 PM EDT SAT AUG 2 2014 PAZ004-005-030300- /O.NEW.KCTP.FF.A.0013.140802T1943Z-140803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-MCKEAN- INCLUDING THE CITIES OF...WARREN...BRADFORD 343 PM EDT SAT AUG 2 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...MCKEAN AND WARREN. * UNTIL 11 PM EDT THIS EVENING * SLOW MOVING THUNDERSTORMS HAVE DEVELOPED OVER THE AREA AND MORE THUNDERSTORMS MAY MOVE IN FROM THE WEST THIS EVENING. HEAVY RAINFALL OF MORE THAN 2 INCHES IN AN HOUR WILL CREATE FLASH FLOODING. THE STORMS WILL DIMINISH LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DANGELO/MARTIN
2 follow-up statements
782 WGUS61 KCTP 030242 FFACTP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 1042 PM EDT SAT AUG 2 2014 PAZ004-030345- /O.CAN.KCTP.FF.A.0013.000000T0000Z-140803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN- INCLUDING THE CITY OF...WARREN 1042 PM EDT SAT AUG 2 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR WARREN COUNTY HAS BEEN CANCELLED. ONLY LIGHT RAIN IS EXPECTED OVER WARREN COUNTY FOR THE REST OF THE NIGHT. IT SHOULD NOT BE ENOUGH TO CREATE FLOODING. $$ PAZ005-030700- /O.EXT.KCTP.FF.A.0013.000000T0000Z-140803T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCKEAN- INCLUDING THE CITY OF...BRADFORD 1042 PM EDT SAT AUG 2 2014 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 3 AM EDT SUNDAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING AREA...MCKEAN. * UNTIL 3 AM EDT SUNDAY * RAIN OF VARYING INTENSITY WILL CONTINUE OVER MCKEAN COUNTY THROUGH AT LEAST THE FIRST PART OF THE NIGHT. WITH A GENERAL 1 TO 2 INCHES OF RAIN ALREADY THIS EVENING...AND ADDITIONAL HEAVY RAIN POSSIBLE...THE FLASH FLOOD WATCH HAS BEEN EXTENDED. * ADDITIONAL RAINFALL COULD STILL PRODUCE FLASH FLOODING IN MCKEAN COUNTY. THE AREAS WHICH RECEIVED THE HEAVIER RAIN RECENTLY LIKE PLACES CLOSE TO KANE...PORT ALLEGANY AND ELDRED WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DANGELO
268 WGUS61 KCTP 030651 FFACTP FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 251 AM EDT SUN AUG 3 2014 PAZ005-030800- /O.EXP.KCTP.FF.A.0013.000000T0000Z-140803T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCKEAN- INCLUDING THE CITY OF...BRADFORD 251 AM EDT SUN AUG 3 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT 3 AM EDT EARLY THIS MORNING... THE FLASH FLOOD WATCH FOR MCKEAN COUNTY PENNSYLVANIA WILL EXPIRE AT 3 AM EDT EARLY THIS MORNING. SHOWERS WILL CONTINUE ACROSS THE REGION...HOWEVER RAINFALL IS NOT EXPECTED TO BE HEAVY ENOUGH TO RESULT IN ADDITIONAL FLASH FLOODING. $$ CR
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood watch went out at Aug 2, 2:50 PM EDT, 53 minutes earlier.
Area forecast discussion, Aug 2, 2:50 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT SAT AUG 2 2014 .SYNOPSIS... THE REGION REMAINS UNDER A BROAD TROUGH OF LOW PRESSURE AND SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MOST OF THE WEEKEND. WITH AMPLE MOISTURE IN PLACE THERE WILL BE WIDESPREAD CLOUD COVER LIMITING THE DAYTIME HEATING...THUS HIGH TEMPERATURES WILL CONTINUE TO RUN SEVERAL DEGREES BELOW AVERAGE BOTH TODAY AND SUNDAY. THE TROUGH WILL WEAKEN SLOWLY AFTER THE WEEKEND WITH TEMPERATURES WARMING CLOSER TO AVERAGE AND A GENERAL DECREASE IN RAINFALL CHANCES. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... ISOLATED SHOWERS WILL CONTINUE TO SPROUT AND IMPACT CENTRAL PA THROUGH THIS EVENING. MOST ACTIVE CONVECTIONN REMAINS OVER OH AHEAD OF THE SLOWLY ADVANCING UPPER TROF AXIS...BUT WILL SPREAD TO FAR NORTHWEST PA ALONG THE LAKE ERIE SHORE THIS EVENING AS THE AXIS SHIFTS EASTWARD. THIS AXIS WILL CONTINUE DRIFTING EASTWARD TONIGHT...AND LATEST HRRR SUGGESTS THE LAUREL HIGHLANDS AND WEST CENTRAL AND NORTHWEST MOUNTAINS MAY SEE SOME PERSISTEN LATE NIGHT CONVECTION. UPPED POPS TO LIKELIES IN THESE AREAS AS A RESULT. HEAVY RAIN THREAT REMAINS ISOLATED THIS EVENING...BUT EVENING SHIFT MAY WANT TO CONSIDER FFA FOR WESTERN PORTIONS OVERNIGHT IF THE HRRR SOLUTION GAINS GREATER FAVOR. TEMPERATURES WILL REMAIN SEASONABLE OVERNIGHT WITH WIDESPREAD CLOUD COVER. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... UPPER TROF AXIS WILL SLOWLY MOVE OVER WESTERN AND INTO CENTRAL PA ON SUNDAY. PLENTY OF AMBIENT MOISTUREAND PERSISTENT UPPER FORCING SHOULD SPELL AN ACTIVE SHOWERY DAY WITH LOCAL SLOW MOVING HEAVY RAINERS...AS 850 MB WINDS REMAIN LESS THAN 5 KTS. AFTN MAXES VERY SIMILAR TO TODAY OVERALL GIVEN VERY SIMILAR CONDITIONS. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... TROUGH AXIS SLIDES THROUGH THE CWA SUN NIGHT WITH A DRIER WESTERLY FLOW ON MONDAY. WITH THE DRIER CONDITIONS AND MORE SUNSHINE TEMPERATURES WILL WARM CLOSER TO SEASONAL NORMS. STILL CANNOT RULE OUT A SHOWER OR THUNDERSTORM AS THERE WILL LIKELY BE SOME UPPER LEVEL DISTURBANCES IN THE FLOW. THE MID AND UPPER FLOW VEERS AROUND TO THE WEST TUESDAY AHEAD OF SIGNIFICANT UPPER WAVE /AND POTENT SFC CFRONT/ DROPPING SE ACROSS THE GLAKES. A SECONDARY CFRONT WILL MOVE SE THROUGH THE AREA DURING THE DAY WEDNESDAY. PWATS WILL BE DROPPING BACK TO NEAR OR SLIGHTLY BELOW NORMAL /EVEN AHEAD OF THE 2 CFRONTS/. HOWEVER...850-500 MB LAPSE RATES AHEAD OF BOTH FEATURES WILL BE AS MUCH AS 6.5C/KM...WHICH WILL LEAD TO SCATTERED...MAINLY AFTERNOON AND EARLY EVENING TSRA. A FEW OF THE TSRA EACH AFTERNOON COULD BE ON THE STRONG SIDE. 0-3KM BULK SHEAR WILL BE AOB 15 KTS...SO THE CFROPAS BOTH DAYS DON/T APPEAR TO POSE A SIGNIFICANT...CONVECTIVE WIND THREAT ATTM. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... BROAD TROUGH OF LOW PRESSURE CONTINUES TO LINGER OVER THE REGION. SCT SHOWERS/ISO TSTMS WILL BE COMMON WITH AFTERNOON HEATING. VCSH WARRANTED FOR ISOLATED TO LOW SCT COVERAGE OF CELLS. MOST FOCUSED AREA WILL BE ACROSS THE PA/OH BORDER. SHOWER ACTIVITY WILL CONTINUE INTO TONIGHT...WITH RESTRICTIONS IN THICKER FOG EXPECTED. ALLEGHENY HIGHLANDS AND WEST CENTRAL MOUNTAINS MAY SEE MOST WIDESPREAD SHOWER ACTIVITY LATER TONIGHT AS UPPER TROF AXIS DRIFTS TOWARDS OH/PA BORDER. OUTLOOK... SUN...AM MVFR/IFR...THEN MAINLY VFR BUT WITH SCATTERED AFTERNOON SHRA/TSRA IMPACTS POSSIBLE. MON...POSSIBLE AM FOG AREAS MVFR/IFR. OTHERWISE MAINLY VFR. TUE...SCATTERED SHRA/TSRA WITH APPROACHING COLD FRONT. WED...SCATTERED SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROSS/DEVOIR NEAR TERM...ROSS/DEVOIR SHORT TERM...ROSS/DEVOIR LONG TERM...ROSS AVIATION...DEVOIR
Hazardous weather outlook, Aug 2, 3:41 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 341 PM EDT SAT AUG 2 2014 PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-031945- POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 341 PM EDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-031945- WARREN-MCKEAN- 341 PM EDT SAT AUG 2 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY FLOODING OR HEAVY RAIN TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:11 PM EDT | Special Weather Statement | CTP | McKean | 34 min |
| Aug 2, 4:28 PM EDT | Special Weather Statement | CTP | McKean, Warren | 92 min |
| Aug 2, 6:21 PM EDT | Areal Flood Advisory | CTP | McKean, Warren | 3 hr |
| Aug 2, 7:15 PM EDT | Special Weather Statement | CTP | Warren | 45 min |
Nearby
Flash Flood Watches in Pennsylvania, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.